|Should Fluconazole be continued?
Apr 10, 2015
Hi Doctor. My partner started HAART 6 days ago with a CD4 40. He is also taking bactrim forte and bactiflox. But during his first 5 days in the hospital he was also taking Fluconazole (300 Mg per day). Should he keep taking fluconazole in case of IRIS? He has stopped taking them for the last two days. So he took fluconazole for around 5 days a dosage of 300 mg, now he has two days without it. Should he continue to take it and in what dosage? Thank you
Response from Dr. Young
Hello and thanks for posting.
Your partner has a very low CD4 cell count, so in addition to his HAART (ART) medications, he should definitely be taking Bactrim for prevention of certain infections. As for his Bactiflox (ciprofloxacin) and fluconazole, it's not clear from your note why he's taking these (presumably to treat infections). Either way, a brief interruption isn't critical.
I'd suggest asking your partner's doctors if he needs to continue on these medications. BY
cutting pills in half to make easier to swallow
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.